Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is it still the drugs talking or could it be something more?

An 86 yr old family member fell and had to have a partial hip replacement 13 days ago. They took her off pain meds a couple days after. She seemed to be very loopy and was seeing things for a while. The doctors said it probably would wear off in a week. she started to get better and wasn't seeing things until yesterday where it got pretty bad. Could it still be the medication or could something else have happened when she fell? could a fall in a senior cause other illnesses like alzheimers or memory problems? It's really wierd. Any advice/thoughts on the matter would be appreciated.

Answer Question
 
kh717

Asked by kh717 at 8:08 AM on Sep. 3, 2010 in Health

Level 11 (574 Credits)
Answers (2)
  • Falling and hip replacements in the elderly can cause many problems. Did they hit their head when they fell? Also, if they have been in the hospital and had a urinary catheter, I would check to be sure they don't have a UTI or kidney infection. You would be surprised what infection can do to an elderly person. I would consult with the surgeon on the pain medicines again. There are numerous things that could be wrong. Wishing your family the best!
    genuinelyblessd

    Answer by genuinelyblessd at 8:14 AM on Sep. 3, 2010

  • did they check her head when she fell down? it sounds like what happened to my grandmother and she had a head injury as well as breaking her arm
    princessbeth79

    Answer by princessbeth79 at 8:29 AM on Sep. 3, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN